h1

Painkillers = Ear Killers?

3 May 2010

A study in the March 2010 issue of The American Journal of Medicine reported that there was a correlation between men’s use of certain painkillers and deafness later in life.  “Analgesic Use and the Risk of Hearing Loss in Men” described how men who used NSAIDs and acetominophen were more likely to lose their hearing after longterm use.  The numbers were not excessively alarming, except for the sustained use of these painkillers among young men, in which the magnitude of the association between OTC analgesic use and deafness was “substantially higher.”  Occasional use of these common drugs did not show any significant correlation.  Read the article here.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: